The EVENT PROGRAM for 2020 Eagle Bay Epic is now available and is essential reading for all event attendees (competitors and supporters) with schedule, course details, maps and more. READ IT HERE.
The event may be competed by relay teams with up to 4 members doing one leg each or individuals doing the entire race:
- Teams: must transfer the numbered lycra race bib and electronic timing chip from one team mate to the next. These are your ‘relay batons’ and are provided at registration.
- Individuals: must wear the numbered lycra race bib and electronic timing chip for the duration of the race.
Rapid Ascent has sole discretion to alter or amend the event format or the rules in order to increase the safety to participants or for any other reason deemed appropriate.
Race Rules for Long & Short Courses
The following rules apply to the Leeuwin Long Course and Naturaliste Short Course:
Prior to being accepted into the event:
- (all participants) must read and sign the Participant Indemnity
- (juniors only – i.e. under 18 on race day) have their parent or guardian advise the organisers, Rapid Ascent, of their intention to enter and parent or guardian must read and sign an authorisation and indemnity
- (paddlers only) must be competent in:
- paddling craft in ocean conditions and entry and exit through surf recognising areas of danger in the ocean such as reefs and rips
- ability to self rescue in the event of capsize
- Use of any craft that is LESS THAN 3.5m in length is FORBIDDEN for the Leeuwin Long Course
- (swimmers and paddlers) must be able to swim 2.0km unassisted in open water
- Participants must wear race bibs provided by race organisers on the outside of their clothing at all times. These bibs are stretchy enough to be tight when over only a wetsuit while also being able to be stretched over the top of PFDs and hydration devices. Not wearing a race bib as your outermost garment or not wearing it at all will incur a 15 min penalty.
- Races numbers are non-transferable. Times and prizes will not be recognised if racing under another entry/name.
- One competitor cannot provide assistance in forward progression through physical pushing / pulling / towing, or the provision of food or drinks to a competitor in another category except in emergency circumstances
- Competitors must use the same bike frame and wheels for the entire bike leg and may only receive assistance from other competitors to repair their own bike. Penalty for using someone else’s bike frame or wheels and for lending your own bike frame or wheels to another competitor is 60 minutes for the borrower and 60 minutes for the lender.
- Competitors must use the same boat for the entire paddle leg and may only receive assistance from other competitors to repair their own boat. Penalty for using someone else’s boat and for lending your boat is 60 minutes for the borrower and 60 minutes for the lender.
- No riding is permitted in the TA and helmets must be fastened before exiting the TA.
- Any competitor who withdraws from the race MUST notify an official. This is an essential requirement to avoid unnecessary searches being conducted and emergency services being engaged.
- It is compulsory that basic First Aid Kits are carried by all competitors doing the run and MTB legs. First Aid Kits must consist of at least 2 x stretch bandages, 6 x wound closure strips, 2 x non-adhesive wound dressings, 1 x triangular bandage and 1 pair of surgical gloves. The penalty for not carrying a First Aid Kit is 30 minutes.
- All competitors must carry the listed compulsory equipment for each leg. Failure to carry any listed item will result in a 30 minute penalty per item found to be missing.
- The various transition area requirements and other rulings spelt out in the event program also form part of these rules.
- Failure to abide by rules may result in time penalty or disqualification.
- All teams are permitted to lodge protests against results or decisions enforced during the event. A judging panel of three Rapid Ascent Directors will adjudicate on all protests and other contentious matters, and their decision will be final.
- Rapid Ascent has sole discretion to alter or amend the race rules in order to increase the safety of participants or for any other reason deemed appropriate.
Cut-off times will be strictly enforced.
Leeuwin Long Course (race start 8:00am Sunday)
- End Mountain Bike by 10:15am (2 hours 15min for the MTB leg)
- End Ocean Swim by 11:25am (70min for the swim leg)
- End Ocean Paddle by 1:25pm (2 hours for the paddle leg, ie. 5 hours 25 minutes after Race start at 8:00am)
Naturaliste Short Course (race start 10:30am Saturday)
- End Mountain Bike by 11:45am (75mins for MTB leg)
- End Ocean Swim by 12:40pm (55mins for ocean leg)
- End Ocean Paddle by 1:50pm (70mins for paddle leg, ie. 3 hours 20minutes after Race start at 10:30am)
The rules of Kids Adventure are as follows. All participants must:
- Attend registration with a parent or guardian who must read and sign the Participant Indemnity and Medical Release Form
- Wear shoes for the entire event (you do not need to take them off during the water activities)
- Wear the event number for the duration of the event
- Complete the whole course as marked, identified and directed.
- Follow the instructions of marshals and officials when completing obstacles and the moving around the course.
Wife* Carrying Championships
The rules for the inaugural Wife* Carrying Championships are listed here.
* The title says ‘wife’ to be in keeping with the heritage of the sport… but we support our modern society so teams can be fulfilled by any mix of couple carrying combinations such as: Woman carrying man, Woman carrying woman, Man carrying woman, Man carrying man.
Compulsory Competitor Equipment List
Visit the Equipment and Safety page here for a list of the mandatory equipment required for each race. The equipment listed on these pages form part of the rules for each event.